MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Codes Break (1069); Failure to Fold (1255); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.A magnified image was provided showing the anterior of a yellow lens model.The image was slightly blurry.The lens appeared to have been removed from the device and was present on an opaque colored background.A strip of possibly tape was observed across most of the optic and to the side as if the lens were taped to the opaque surface.There appears to be solution on the lens.One haptic distal tip was broken.Both haptics appeared to be in relaxed, original positions.A straight leading haptic could not be confirmed from the photo.A sample would be necessary to make further determinations.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during the cataract surgery with intraocular lens (iol) implant procedure the lens did not load correctly.When the surgeon was about to inject it into the eye he spotted that the leading haptic was protruding forward, and not folded over the top of the lens.The main issue was that the rounded tip of the haptic was missing, rendering the lens unusable.The injector was in contact with the patient, about to be inserted into the incision in the cornea.Once the fault was identified the injector was immediately withdrawn and lens was replaced with another lens, which loaded perfectly.The procedure was completed without further incident.There was no impact to patient.The missing tip of the haptic was definitely not in the eye of the patient, the surgeon had not begun to inject it, he spotted the fault as soon as it came into the field of vision of the microscope, as he was about to offer it up to the eye.The surgeon could see it in the injector.It was also not found in the packaging that the lens was in.There was no resistance or anything to indicate that there was a problem while the scrub practitioner was loading the lens.Additional information has been requested.
 
Additional Manufacturer Narrative
Corrected information provided in h.6.And h.11 on initial mdr the fda product problem code of a040603 was incorrectly reported.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The device was returned in the blister tray.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was retracted back to mid-nozzle.No damage or abnormalities observed.The lens was returned separated from the device, taped to the blister tray.Viscoelastic was dried on the lens.One haptic distal tip was broken (not returned).Both haptics were in a relaxed, original positions.The reported straight leading haptic could not be confirmed.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified viscoelastic was indicated.The reported broken haptic was observed.The root cause cannot be determined.The plunger was retracted.The plunger position in relation to the broken haptic during advancement cannot be determined.The haptic position may indicate the plunger was not fully advanced.If the plunger is not fully advanced the trailing haptic may not release properly from the device.Straight leading haptics are not a product malfunction.This is an acceptable position per the diagrams provided in the instructions for use (ifu).A qualified viscoelastic was indicated.The ifu instructs: take at least 7 seconds to gently fold the intraocular lens (iol) by advancing the plunger forward in one smooth, continuous motion until the front edge of the optic is even with the ¿fill-to¿ line on the nozzle.Do not allow any portion of the lens to exit the nozzle tip.At this position the blue spring will contact the clear main body.It is important to not advance the plunger abruptly to fold the iol as improper folding and lens damage may occur.After the lens has been advanced to the ¿fill-to¿ line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.No part of the lens should exit the nozzle prior to insertion through the incision.Once the lens is in position at the ¿fill-to¿ line, it should be implanted within 3 minutes.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome.Broken haptics may occur: ¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.¿ if a straight trailing haptic occurs and it was not properly detected to be out of position.¿ if the plunger is not fully advanced, or if the plunger is allowed to retract, the trailing haptic may not release properly from the device.Any of the above listed causes alone, or in combination, may create the reported event.The ifu instructs: insert the tip of the cartridge through the incision.Position the tip at the anterior capsule opening.If the leading haptic is looped or straight in front of the optic, rotate the cartridge clockwise as needed to be bevel left to facilitate placement of the leading haptic into its normal orientation in the bag.Slowly advance the lens until the optic is exiting the nozzle.Rotate the cartridge counter-clockwise towards bevel right as needed to place the lens anterior side up.A straight leading haptic may occur: due to the normal folding variations as indicated the ifu diagrams.If the initial plunger advancement is faster than the recommended target, the leading haptic may be forced past the internal folding feature.If the ovd fill rate is too fast the folding effect on the leading haptic is minimized.If there is excessive delay between the device preparation and subsequent delivery the leading haptic may start to unfold.If the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement or contribute to incorrect haptic folding.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22547141
Report Number1119421-2025-01975
Device Sequence Number7013688
Product Code HQL
UDI-Device Identifier00380652394819
UDI-Public(01)00380652394819(17)270912(11)240913(10)15923362
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15923362
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer08/11/2025
10/27/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date09/10/2025
11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient Age85 YR
Patient SexUnknown